MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M27
Medical Device Problem Codes Calcified (1077); Thickening of Material (4056); Device Stenosis (4066)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with an 11400m mitris valve of unspecified size was placed under evaluation for redo mitral valve replacement after an implant duration of two (2) months due to mitral stenosis.Patient returned after approximately one (1) month post-op while on eliquis and was admitted for heparin drip and intervention.Patient was put on heparin drip and coumadin and valve gradient was reduced to 9mmhg.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: a1, a2, a3, b4, b5, g3, g6, h2.
 
Event or Problem Description
It was reported that a patient with an 11400m mitris valve of unspecified size was placed under evaluation for redo mitral valve replacement after an implant duration of two (2) months due to mitral stenosis with a gradient of 14mmhg.Patient returned after approximately one (1) month post-op while on eliquis and was admitted for heparin drip and intervention.Patient was put on heparin drip and coumadin and valve gradient was reduced to 9mmhg.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions) stenosis is a common manifestation of bioprosthetic valve and valved conduit dysfunction and has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Bioprosthetic device stenosis is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.A definitive root cause is unable to be determined, however, patient factors likely caused or contributed.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: a2 (age), b4, g3, g6, h2, h6.
 
Event or Problem Description
It was reported that a patient with an 11400m mitris valve of unspecified size was placed under evaluation for redo mitral valve replacement after an implant duration of two (2) months due to mitral stenosis with a gradient of 14mmhg.Patient returned after approximately one (1) month post-op while on eliquis and was admitted for heparin drip and intervention.Patient was put on heparin drip and coumadin and valve gradient was reduced to 9mmhg.Additional information was received and after an implant duration of eight (8) months the patient was placed under evaluation for valve-in-valve intervention due to halt.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, b5, g3, g6, h2, h6.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, g3, g6, h2, h6.Thrombosis is a condition in which blood coagulates and creates what is commonly known as blood clots.Thrombosis can cause life-threatening conditions requiring immediate medical attention.Bioprosthetic valve thrombosis (bpvt) is one category of bioprosthetic valve dysfunction and is an increasingly recognized complication of tissue valve prosthesis.Bpvt usually occurs late after implantation and can be further categorized into two subcategories: clinical valve thrombosis (cvt) and subclinical valve thrombosis (slt).Subclinical leaflet thrombosis (slt) is described as a thin layer of thrombus that can involve one or all three leaflets, with typical appearance on mdct as a hypo-attenuating defect of the leaflets, also called hypo-attenuating leaflet thickening (halt).A device history record (dhr) review was performed, and no relevant non-conformances were identified.Halt is a known potential risk associated with the use of bioprosthetic heart valves, which is included in the instructions for use (ifu), and there is no evidence to suggest a manufacturing non-conformance or defect contributed, thus no further evaluation is needed.Neither a product risk assessment (pra) nor corrective or preventive actions (capa/scar) are required at this time because no triggers are met.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21692239
Report Number2015691-2025-02250
Device Sequence Number8849777
Product Code LWR
UDI-Device Identifier00690103205541
UDI-Public(01)00690103205541(17)271214(11)231215
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number11400M27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer03/25/2025
05/07/2025
09/02/2025
10/24/2025
12/19/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/17/2025
05/07/2025
09/26/2025
11/18/2025
01/06/2026
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age65 YR
Patient SexFemale